The web browser you are using will no longer be supported by Cigna.com. To continue accessing the site without interruption, please upgrade your browser to the most recent version.
Medicines That May Cause Vaginal Symptoms

Medicines That May Cause Vaginal Symptoms

Medicines That May Cause Vaginal Symptoms

Topic Overview

Many prescription and nonprescription medicines can cause vaginal symptoms. A few examples are:

  • Antibiotics.
  • Birth control pills.
  • Hormone therapy.
  • Chemotherapy for cancer.
  • Vaginal sprays, douches, and spermicides.

Vaginal symptoms may clear up on their own once you stop taking a medicine. A yeast infection can be treated with a vaginal cream, tablet, or suppository.

If you think your vaginal symptoms may be caused by a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: November 7, 2019

Author: Healthwise Staff

Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine

Martin J. Gabica, MD - Family Medicine

Kathleen Romito, MD - Family Medicine

H. Michael O'Connor, MD, MMEd, FRCPC - Emergency Medicine